Alert archive / Kansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 44, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 14, 2012, 12:39 AM CDT for 4 counties in Kansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2012, 12:39 AM CDT (05:39 UTC)
- Expired
- Apr 14, 2012, 1:16 AM CDT
- In force
- 37 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Elk County, KS, Greenwood County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 132 km from the middle of the area, began a volume at 05:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 5.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2800 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
578
WUUS53 KICT 140539
SVRICT
KSC049-073-205-207-140630-
/O.NEW.KICT.SV.W.0044.120414T0539Z-120414T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1239 AM CDT SAT APR 14 2012
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ELK COUNTY IN SOUTHEAST KANSAS...
SOUTHEASTERN GREENWOOD COUNTY IN SOUTHEAST KANSAS...
NORTHERN WILSON COUNTY IN SOUTHEAST KANSAS...
WESTERN WOODSON COUNTY IN SOUTHEAST KANSAS...
* UNTIL 130 AM CDT
* AT 1234 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SEVERY...
AND MOVING NORTHEAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
* LOCATIONS IMPACTED INCLUDE...
FALL RIVER...TORONTO...BUFFALO...NEW ALBANY...COYVILLE...BATESVILLE
AND BENEDICT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3797 9584 3761 9561 3748 9617 3770 9629
TIME...MOT...LOC 0539Z 242DEG 31KT 3761 9611
HAIL...1.00IN
WIND...60 MPH
$$
SMITH3 follow-up statements
143
WWUS53 KICT 140550
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1250 AM CDT SAT APR 14 2012
KSC049-073-205-207-140630-
/O.CON.KICT.SV.W.0044.000000T0000Z-120414T0630Z/
GREENWOOD KS-ELK KS-WILSON KS-WOODSON KS-
1250 AM CDT SAT APR 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
WOODSON...NORTHERN WILSON...NORTHEASTERN ELK AND SOUTHEASTERN
GREENWOOD COUNTIES UNTIL 130 AM CDT...
AT 1248 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
FALL RIVER...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
LOCATIONS IMPACTED INCLUDE...
TORONTO...BUFFALO...COYVILLE...BATESVILLE AND BENEDICT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3753 9606 3778 9615 3797 9584 3761 9561
TIME...MOT...LOC 0550Z 242DEG 31KT 3769 9598
HAIL...1.00IN
WIND...60 MPH
$$
SMITH817
WWUS53 KICT 140607
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
107 AM CDT SAT APR 14 2012
KSC049-073-140617-
/O.CAN.KICT.SV.W.0044.000000T0000Z-120414T0630Z/
GREENWOOD KS-ELK KS-
107 AM CDT SAT APR 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ELK AND
SOUTHEASTERN GREENWOOD COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3761 9561 3760 9596 3775 9596 3776 9597
3782 9597 3795 9584
TIME...MOT...LOC 0607Z 250DEG 29KT 3768 9584
$$
KSC205-207-140630-
/O.CON.KICT.SV.W.0044.000000T0000Z-120414T0630Z/
WILSON KS-WOODSON KS-
107 AM CDT SAT APR 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WOODSON AND NORTHERN WILSON COUNTIES UNTIL 130 AM CDT...
AT 102 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
OF FALL RIVER...AND MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
LOCATIONS IMPACTED INCLUDE...
BUFFALO...BATESVILLE AND BENEDICT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3761 9561 3760 9596 3775 9596 3776 9597
3782 9597 3795 9584
TIME...MOT...LOC 0607Z 250DEG 29KT 3768 9584
HAIL...1.00IN
WIND...60 MPH
$$
SMITH035
WWUS53 KICT 140616
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
116 AM CDT SAT APR 14 2012
KSC205-207-140626-
/O.CAN.KICT.SV.W.0044.000000T0000Z-120414T0630Z/
WILSON KS-WOODSON KS-
116 AM CDT SAT APR 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WOODSON AND
NORTHERN WILSON COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3761 9561 3760 9596 3775 9596 3776 9597
3782 9597 3795 9584
TIME...MOT...LOC 0616Z 250DEG 29KT 3770 9575
$$
SMITHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 12:02 AM CDT, 37 minutes earlier.
Area forecast discussion, Apr 14, 12:02 AM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1202 AM CDT SAT APR 14 2012 .AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU NUMEROUS THUNDERSTORMS ANTICIPATED TO CONTINUE FESTERING OVER SOUTHEAST KS THE NEXT SEVERAL HOURS...WITH ACTIVITY POSSIBLY DEVELOPING FURTHER WEST/NORTHWEST AS THE OVERNIGHT PROGRESSES...POSSIBLY AFFECTING KICT-KHUT-KRSL-KSLN. COULD POTENTIALLY SEE IFR OR LOWER CIGS/VSBYS DEVELOP OVERNIGHT FOR MAINLY KRSL...AS HIGHER DEWPOINTS SLAM INTO A RADIATED OUT AIRMASS. ONLY WENT 2SM FOR NOW...BUT COULD SEE PATCHY LIFR. STORM CHANCES WILL GRADUALLY EXIT EASTWARD SATURDAY MORNING...ALONG WITH IMPROVING CIGS. ANTICIPATING A FEW ISOLATED HIGH-END SEVERE STORMS ACROSS THE REGION BY 21Z SATURDAY...ALONG AND AHEAD OF A DRYLINE APPROACHING FROM THE WEST. ADK && .PREV DISCUSSION... /ISSUED 939 PM CDT FRI APR 13 2012/ UPDATE... NUMEROUS THUNDERSTORM ACTIVITY CONTINUES TO FESTER NORTHEASTWARD OUT OF NORTHERN OK BUT IS STRUGGLING...LIKELY DUE TO AIRMASS BEING FAIRLY WORKED OVER FROM PRIOR CONVECTION. THEREFORE...WILL ALLOW SEVERE THUNDERSTORM WATCH #161 TO EXPIRE AT 10 PM. HOWEVER...COULD STILL SEE SCATTERED STRONG TO MARGINALLY SEVERE STORMS ALL NIGHT...GIVEN CONTINUED STRONG MOISTURE TRANSPORT INTO CURRENT ACTIVITY ALONG WITH MODEST ELEVATED INSTABILITY/EFFECTIVE SHEAR COMBO. ADDITIONALLY...LATEST NAM/RUC EVEN INCREASE THIS ACTIVITY INTO CENTRAL KS WELL AFTER MIDNIGHT...WHICH MAKES SENSE AS LOW-LEVEL MOISTURE GRADIENT SURGES NORTH/NORTHEAST ON STRONG LOW-LEVEL JET. ADDITIONALLY...WENT AHEAD AND HOISTED A WIND ADVISORY FOR SATURDAY-SATURDAY EVENING GENERALLY ALONG/WEST OF THE FLINT HILLS...PER TIGHT PRESSURE GRADIENT...STRONG BOUNDARY LAYER WINDS AND STRONG MIXING/MOMENTUM TRANSFER PROGGED BY NAM/GFS BUFKIT SOUNDINGS. ADK PREV DISCUSSION... /ISSUED 646 PM CDT FRI APR 13 2012/ AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU NUMEROUS THUNDERSTORMS SHOULD CONTINUE FESTERING OVER SOUTHEAST KS THROUGH THE EVENING AND OVERNIGHT...WITH THUNDERSTORM CHANCES LIKELY INCREASING OVER THE REST OF SOUTH-CENTRAL AND CENTRAL KS AS THE EVENING PROGRESSES...AS LOW-LEVEL MOISTURE CONTINUES TO SURGE NORTH/NORTHWEST. STRONGEST ACTIVITY FOR ALL SITES WILL BE CAPABLE OF SEVERE WIND/HAIL...ALONG WITH AN ISOLATED TORNADO OVER SOUTH-CENTRAL/SOUTHEAST KS THIS EVENING. WITH CONTINUED MOISTURE ADVECTION AND DIURNAL COOLING...SHOULD SEE SCATTERED LOW MVFR CIGS DEVELOPING LATE TONIGHT. THINKING THUNDERSTORM ACTIVITY WILL GRADUALLY EXIT TO THE EAST/NORTHEAST SATURDAY MORNING AS MOISTURE TRANSPORT SHIFTS NORTHEAST...WITH VERY STRONG/GUSTY SOUTHERLY WINDS DEVELOPING. SUSTAINED COULD EXCEED 25 KTS...WITH GUSTS OVER 35 KTS POSSIBLE THROUGH THE DAY. ISOLATED INTENSE THUNDERSTORM ACTIVITY ANTICIPATED BY LATE SATURDAY AFTERNOON/EVENING GENERALLY ALONG/WEST OF I-135 CORRIDOR...WITH ACTIVITY SPREADING EAST OVERNIGHT. HIGH-END SEVERE WEATHER LIKELY. ADK PREV DISCUSSION... /ISSUED 327 PM CDT FRI APR 13 2012/ DISCUSSION... TONIGHT: INITIALLY MAIN CONCERN IS CONVECTIVE POTENTIAL THIS EVENING...WITH AREA ALONG OK BORDER UNCAPPED AND OVER 2500 J/KG OF MLCAPE...INCLUDING CONSIDERABLE CAPE BELOW 3KM. LACK OF LOW LEVEL CONVERGENCE WILL RESULT IN LIMITED COVERAGE INITIALLY...BUT HIGH PROBABILITY THAT SOME WILL BE SEVERE. KF SREF MEMBERS HAD BEST HANDLE ON GOING CONVECTION IN SOUTHWEST OK...WITH DEVELOPMENT THIS TOWARD OK/KS BORDER AT 0000 UTC AND LIFT IT NORTH ACROSS MUCH OF FORECAST AREA OVERNIGHT. THIS IS CONSISTENT WITH CURRENT THINKING THAT BEST CHANCE FOR RAIN WILL BE THIS EVENING/OVERNIGHT AS DEEPER MOISTURE WORKS NORTH. APPEARS TO BE SOME RISK FOR SEVERE HAIL WITH THESE STORMS OVERNIGHT...EVEN AS THEY BECOME SLIGHTLY ELEVATED. THIS TRANSIENT AREA IS WHERE MID LEVEL SHEAR IS GREATEST...BUT IT IS SPATIALLY LIMITED. WINDS WILL LIKELY INCREASE IN WEST IN RESPONSE TO THE TIGHTENING SURFACE PRESSURE GRADIENT ACROSS THE WEST. SAT-SAT NIGHT: ACTIVE WEATHER ANTICIPATED WITH DRYLINE PUSHING ACROSS MUCH OF THE AREA DURING AFTERNOON/EVENING. SEVERAL OF THE SREF RUNS CAST DOUBTS ON EARLY INITIATION...WHICH COULD SHUNT BIGGER SEVERE RISK TO SOUTHEAST KS AND LEAVE WESTERN SECTIONS DRY...BUT GIVEN OTHER GUIDANCE...NOT AT ALL CONFIDENT ABOUT THIS. 1200 UTC NAM IS CONSISTENT WITH PREVIOUS THINKING...WITH BEST INSTABILITY ACROSS SOUTH CENTRAL KS AROUND 0000 UTC. SUN: FAIR AMOUNT OF UNCERTAINTY BETWEEN MODELS ON TRACK/SPEED OF SURFACE LOW. THIS COULD RESULT IN FAIR AMOUNT OF WRAP AROUND CLOUDS/PRECIPITATION CHANCES DURING THE DAY IF SLOWER SOLUTIONS VERIFY. FASTER SOLUTIONS WOULD BE RELATIVELY SUNNY AND DRY. MON-FRI: NO MAJOR CHANGES IN GOING FORECAST. TEMPERATURES WILL DROP CLOSER TO NORMAL WITH DRY WEATHER ANTICIPATED. WILL ADD SMALL CHANCES ACROSS SOUTHEAST KS ON FRI IN WARM SECTOR AHEAD OF APPROACHING FRONT. -HOWERTON AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU THE MAIN AVIATION FORECAST CONCERN IS THE TIMING OF THUNDERSTORMS THIS EVENING/OVERNIGHT AND ASSOCIATED MVFR CONDITIONS. THE WARM FRONT IS EXPECTED TO RETREAT BACK TO THE WEST THIS AFTERNOON. DEEPER MOISTURE ACROSS SOUTHEASTERN KANSAS HAVE KEPT MVFR CONDITIONS AT KCNU THIS MORNING AND EARLY AFTERNOON. EXPECTING POSSIBLE THUNDERSTORM DEVELOPMENT ACROSS NORTHERN OKLAHOMA WHICH COULD MOVE NORTHEASTWARD AND IMPACT KCNU THIS EVENING NEAR 00Z. OTHERWISE...THUNDERSTORM DEVELOPMENT IS POSSIBLE OVERNIGHT AS THE LOW LEVEL JET/MOISTURE TRANSPORT INCREASE AND INTERACTS WITH THE PLENTIFUL INSTABILITY. HAVE VCTS AT ALL STIES EXCEPT KRSL/KSLN WHERE CONFIDENCE IS NOT AS HIGH. OVERNIGHT AS THE DEEP LAYER MOISTURE INCREASES EXPECTING MVFR CONDITIONS TO RETURN TO THE AREA. DO EXPECT CLOUDS AND STORMS TO BREAK OUT AND SCATTER TO VFR OUT DURING THE MORNING/LATE MORNING. IN ADDITION TO THE THUNDERSTORMS AND LOW FLIGHT CONDITIONS A STRONG PRESSURE GRADIENT ACROSS KANSAS WILL RESULT IN VERY STRONG SOUTHERLY WINDS AT ALL TERMINALS FROM EARLY MORNING THROUGH THE DAY SATURDAY. BILLINGS && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 64 76 55 71 / 50 40 70 20 HUTCHINSON 61 76 52 70 / 50 40 50 10 NEWTON 62 74 55 70 / 50 50 60 30 ELDORADO 62 75 57 71 / 50 50 70 40 WINFIELD-KWLD 63 78 57 72 / 70 40 70 40 RUSSELL 58 78 49 67 / 50 30 30 20 GREAT BEND 59 78 48 68 / 50 30 30 20 SALINA 60 78 54 71 / 50 50 50 20 MCPHERSON 60 76 53 70 / 50 50 50 10 COFFEYVILLE 64 78 64 74 / 80 50 60 60 CHANUTE 64 76 62 73 / 80 50 60 60 IOLA 63 75 62 72 / 70 50 50 60 PARSONS-KPPF 64 77 62 73 / 80 50 60 60 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM TO 10 PM CDT SATURDAY FOR KSZ032-033- 047>053-067>070-082-083-091>094-098. &&
Hazardous weather outlook, Apr 13, 11:35 PM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1135 PM CDT FRI APR 13 2012 KSZ032-033-047>053-067>072-082-083-091>096-098>100-150445- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1135 PM CDT FRI APR 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED OVERNIGHT ACROSS PORTIONS OF SOUTH-CENTRAL AND SOUTHEAST KANSAS...AND PORTIONS OF CENTRAL KANSAS WELL AFTER MIDNIGHT. QUARTER SIZE HAIL WILL BE POSSIBLE...ALONG WITH ISOLATED 50 TO 60 MPH WINDS. ADDITIONALLY...PATCHY DENSE FOG WILL BE POSSIBLE OVER CENTRAL KANSAS LATER TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PATCHY DENSE FOG MAY LINGER OVER CENTRAL KANSAS THROUGH MID MORNING. SEVERE THUNDERSTORMS AND A FEW TORNADOES APPEAR LIKELY ACROSS THE AREA FOR SATURDAY AFTERNOON AND EVENING. STRONG LONG TRACK TORNADOES ARE POSSIBLE...ALONG WITH BASEBALL SIZED HAIL AND 60 TO 80 MPH WINDS. THE HIGHEST SEVERE WEATHER THREAT IS ACROSS PARTS OF CENTRAL AND SOUTH CENTRAL KANSAS...ROUGHLY EAST OF HIGHWAY 14...AND WEST OF HIGHWAY 99. ADDITIONALLY...STRONG AND GUSTY SOUTHERLY WINDS WILL PREVAIL SATURDAY...STRONGEST ALONG AND WEST OF THE FLINT HILLS...WHERE A WIND ADVISORY HAS BEEN HOISTED. STRONG THUNDERSTORMS ARE POSSIBLE ON SUNDAY ACROSS CENTRAL KANSAS. THE MAIN THREAT WILL BE DIME TO NICKEL SIZED HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THROUGHOUT THE NIGHT ACROSS THE AREA FOR HAIL REPORTS. SPOTTERS WILL LIKELY BE NEEDED LATE SATURDAY AFTERNOON THROUGH SATURDAY NIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Special weather statement, Apr 13, 9:59 PM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 959 PM CDT FRI APR 13 2012 KSZ093-140330- COWLEY- 959 PM CDT FRI APR 13 2012 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR COWLEY COUNTY... AT 956 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR ARKANSAS CITY...OR 16 MILES SOUTHWEST OF WINFIELD...AND MOVING NORTHEAST AT 40 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3699 9713 3714 9715 3737 9700 3713 9663 TIME...MOT...LOC 0300Z 221DEG 35KT 3709 9706 LAWSON
Special weather statement, Apr 13, 10:56 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1056 PM CDT FRI APR 13 2012 KSZ069-070-094-140430- BUTLER-ELK-GREENWOOD- 1056 PM CDT FRI APR 13 2012 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR BUTLER...ELK AND GREENWOOD COUNTIES... AT 1055 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR LATHAM...OR 24 MILES SOUTHEAST OF EL DORADO...AND MOVING NORTHEAST AT 40 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3785 9636 3768 9618 3748 9660 3756 9676 TIME...MOT...LOC 0356Z 230DEG 35KT 3755 9660 LAWSON
Local storm report, Apr 13, 10:59 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1059 PM CDT FRI APR 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 PM TSTM WND GST ATLANTA 37.44N 96.77W
04/13/2012 E60 MPH COWLEY KS EMERGENCY MNGR
&&
RBLSpecial weather statement, Apr 13, 11:14 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1114 PM CDT FRI APR 13 2012 KSZ094-098-140445- CHAUTAUQUA-ELK- 1114 PM CDT FRI APR 13 2012 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CHAUTAUQUA AND ELK COUNTIES... AT 1114 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR MOLINE...OR 13 MILES NORTHWEST OF SEDAN...AND MOVING NORTHEAST AT 35 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3756 9629 3741 9597 3721 9628 3730 9645 TIME...MOT...LOC 0415Z 222DEG 28KT 3731 9628 LAWSON
Special weather statement, Apr 14, 12:09 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1209 AM CDT SAT APR 14 2012
KSZ071-140545-
WOODSON-
1209 AM CDT SAT APR 14 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR WOODSON COUNTY...
AT 1206 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF YATES CENTER...
AND MOVING NORTHEAST AT 40 MPH.
DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3784 9585 3796 9597 3800 9596 3804 9591
3803 9552 3791 9552
TIME...MOT...LOC 0509Z 229DEG 37KT 3798 9581
SMITHSpecial weather statement, Apr 14, 12:23 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1223 AM CDT SAT APR 14 2012 KSZ070-094-140615- ELK-GREENWOOD- 1223 AM CDT SAT APR 14 2012 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR ELK AND GREENWOOD COUNTIES... AT 1220 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF SEVERY...OR 18 MILES SOUTH OF EUREKA...AND MOVING NORTHEAST AT 30 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3795 9596 3754 9596 3745 9631 3761 9638 TIME...MOT...LOC 0524Z 243DEG 27KT 3758 9625 SMITH
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:00 PM CDT | Special Weather Statement | ICT | Elk | 45 min |
| Apr 13, 7:10 PM CDT | Special Weather Statement | ICT | Wilson | 50 min |
| Apr 13, 7:23 PM CDT | Special Weather Statement | ICT | Sumner | 52 min |
| Apr 13, 7:58 PM CDT | Special Weather Statement | ICT | Sedgwick | 47 min |
| Apr 13, 9:26 PM CDT | Wind Advisory | ICT | Barton, Butler, Chase, Chautauqua, Cowley, Elk and 14 more | 25 hr |
| Apr 13, 9:59 PM CDT | Special Weather Statement | ICT | Cowley | 31 min |
| Apr 13, 10:56 PM CDT | Special Weather Statement | ICT | Elk | 34 min |
| Apr 13, 11:14 PM CDT | Special Weather Statement | ICT | Elk | 31 min |
| Apr 14, 12:09 AM CDT | Special Weather Statement | ICT | Woodson | 36 min |
| Apr 14, 12:23 AM CDT | Special Weather Statement | ICT | Greenwood | 52 min |
| Apr 14, 4:58 AM CDT | Special Weather Statement | ICT | Labette | 47 min |
| Apr 14, 10:55 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 50 min |
| Apr 14, 12:45 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 45 min |
| Apr 14, 1:15 PM CDT | Tornado Warning | ICT | Russell | 30 min |
| Apr 14, 1:23 PM CDT | Areal Flood Warning | ICT | Russell | 2 hr |
| Apr 14, 1:43 PM CDT | Tornado Warning | ICT | Lincoln, Russell | 21 min |
| Apr 14, 4:11 PM CDT | Tornado Warning | ICT | Barton, Russell | 17 min |
| Apr 14, 4:34 PM CDT | Tornado Warning | ICT | Barton, Rice | 41 min |
| Apr 14, 4:59 PM CDT | Tornado Warning | ICT | Kingman, Reno | 46 min |
| Apr 14, 5:13 PM CDT | Tornado Warning | ICT | Rice | 32 min |
| Apr 14, 5:26 PM CDT | Special Weather Statement | ICT | Ellsworth | 34 min |
| Apr 14, 5:33 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Saline | 42 min |
| Apr 14, 5:36 PM CDT | Tornado Warning | ICT | Reno | 39 min |
| Apr 14, 5:43 PM CDT | Tornado Warning | ICT | Ellsworth, McPherson, Rice, Saline | 47 min |
| Apr 14, 5:58 PM CDT | Tornado Warning | ICT | Kingman | 47 min |
| Apr 14, 6:19 PM CDT | Tornado Warning | ICT | Saline | 41 min |
| Apr 14, 6:31 PM CDT | Tornado Warning | ICT | Kingman, Reno | 44 min |
| Apr 14, 6:57 PM CDT | Tornado Warning | ICT | Saline | 13 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.